Missouri, 2003Damaging Wind in Missouri, June 11, 2003
June 11, 2003 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 11, 1:45 AM CST, 2 hours earlier.
Area forecast discussion, Jun 11, 1:45 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
245 AM CDT WED JUN 11 2003
RADAR SHOWING THUNDERSTORMS CONTINUING TO DEVELOP ACROSS WESTERN
ARKANSAS AHEAD OF A STRONG SHORTWAVE. SHORTWAVE IS FORECASTED TO
MOVE INTO CWA TODAY. EXPECT THUNDERSTORMS TO BE WIDESPREAD...SO HAVE
BUMPED UP POPS TO CATEGORICAL EVERYWHERE BUT THE EXTREME
SOUTHEASTERN PART OF CWA...HAVE GONE LIKELY THERE. SHORTWAVE WILL
STILL BE LOCATED IN EASTERN PART OF CWA TONIGHT...HAVE BUMPED POPS
TO LIKELY THERE.
ANOTHER SHORTWAVE WILL APPROACH THE AREA ON THURSDAY...KEEPING A 50
POP GOING FOR THE ENTIRE AREA.
FOR THE REST OF THE FORECAST PERIOD...SEVERAL SHORTWAVES WILL
CONTINUE TO SWING THROUGH THE MIDSOUTH THROUGH THE WEEKEND. A CUT
OFF LOW IS STILL PROGGED TO DEVELOP TOWARD THE END OF THE WEEKEND
AND WILL MEANDER AROUND THE MIDSOUTH FOR THE REST OF THE PERIOD.
THE SFC FRONT WILL STAY STALLED OUT NORTH OF THE AREA UNTIL
TOWARD THE END OF THE FORECAST PERIOD WHEN IT SLOWLY DRIFTS
SOUTHWARD INTO THE CWA. WITH THE COMBINATION OF ALL OF THESE
FEATURES...A CHANCE POP WILL BE WARRANTED FOR THE REMAINDER OF THE
PERIOD.
PRELIMINARY NUMBERS
MEM 86/75 86/74 86 95544
MKL 85/73 85/72 85 86544
JBR 86/71 86/71 86 94544
TUP 87/73 86/72 86 76544
.MEG...NONE.
KRS
Hazardous weather outlook, Jun 11, 2:51 AM CST, 54 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-121000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
351 AM CDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MIDSOUTH TODAY AND
TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THE ENTIRE
MIDSOUTH. THE GREATEST THREAT FROM THE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS
AFTERNOON INTO THE EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...
ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA ALONG WITH A
STALLED FRONTAL BOUNDARY JUST NORTH OF THE MIDSOUTH WILL BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY. THERE IS A SLIGHT
RISK FOR SEVERE WEATHER FOR THURSDAY FOR THE ENTIRE MIDSOUTH. THE
FRONTAL BOUNDARY WILL CONTINUE TO BE STALLED OUT JUST NORTH OF THE
MIDSOUTH FROM FRIDAY INTO TUESDAY. THIS FRONT WILL BE THE FOCUS FOR
DAILY SCATTERED THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
KRS
In the hours before
Special weather statement, Jun 11, 3:12 AM CST, 33 minutes before
ARZ028-MOZ113-110930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CDT WED JUN 11 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN AND MISSISSIPPI
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED OVER LEACHVILLE AT 412 AM CDT...
MOVING NORTHEAST AT 40 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN DUNKLIN AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF
KENNETT...LEACHVILLE...MANILA AND SENATH...SHOULD MONITOR THIS STORM
CLOSELY.
Thunderstorm Wind, Dunklin
- When
- June 11, 3:45 AM CST to 3:50 AM CST
- Where
- Dunklin County, Kennett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.233, -90.067
Several trees were knocked down. One home was damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370027.